MAUDE Adverse Event Report: ZIMMER GMBH Z NAIL CPM 11.5MM X 36CM 125 R; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH Z NAIL CPM 11.5MM X 36CM 125 R; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date detail of product: item number: 47249300000, item name: set screw, 8 mm, 21 mm, hex 3.5 mm, lot# 15173132; item number: 47248511010, item name: z nail 10.5 x 110 lag screw, lot# 2811286.The manufacturer did not receive x-rays but received other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the set screw was stuck during the procedure, also a second try with another set screw was not successful causing a delay over 30 minutes.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: additional: h2 - h6.Correction: b4 - g4 - g7 - h10.Event: it was reported that the set screw was stuck during the procedure, also a second try with another set screw was not successful.It is unknown how the lag screw was fixed but one set srew will be returned.Harm: extended surgery time t > 30min.Hazard: does not fit or function.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.No relevant medical data has been received.Visual examination: only he set screw has been returned for investigation.The visual examination shows that the first and second thread of the screw is polished.This can be caused by trying to insert the set screw into the znn nail.It can be assumed that the set screw was not correctly placed into the znn nail.No other damas or deformations can be seen.Functional tes: a functional test was done with the affected set screw and znn nail (sample) ref 47-2493-182-13 lot 2626396.The set screw could be inserted into the znn nail.The function of the device is not affected.The products are intended for treatment.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350 - 2019 - 00148.

Brand Name
Z NAIL CPM 11.5MM X 36CM 125 R
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8446672
Report Number0009613350-2019-00148
Device Sequence Number1019339
Product Code HSB
UDI-Device Identifier00889024299627
UDI-Public00889024299627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number47-2493-360-11
Device Lot Number2811445R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/24/2019
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;